MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6.5" (17 CM) APPX 1.1 ML, SMALLBORE QUADFUSE EXT SET W/4 MICROCLAVE® CLEAR (RED,; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6.5" (17 CM) APPX 1.1 ML, SMALLBORE QUADFUSE EXT SET W/4 MICROCLAVE® CLEAR (RED,; STOPCOCK, I.V. SET
Catalog Number MC330375
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the device was requested to be returned for evaluation, it has not been received.Without the returned device, a probable cause is unable to be determined.
 
Event or Problem Description
It was reported that a 6.5" (17 cm) appx 1.1 ml, smallbore quadfuse ext set w/4 microclave¿ clear (red, purple, tpn rings), 0.2 micron filter, 1.2 micron filter, 4 clamps, check valve, luer lock was found to be occluded during patient use.It was stated in the report that the product problem was lipids occluded.There was no patient harm reported.
 
Additional Manufacturer Narrative
Two (2) pictures were provided for evaluation.Unable to determine failure from the photo provided.No physical damage or other anomalies were observed.Received one (1) used.List #mc330375, 6.5" (17 cm) appx 1.1 ml, smallbore quadfuse ext set w/4 microclave¿ clear (red, purple, tpn rings), 0.2 micron filter, 1.2 micron filter, 4 clamps, check valve, luer lock.As received, the outlet filter vent of the filter was observed to be wetted out.The filter is loaded with total parental nutrition (tpn) lipid residuals.No additional damage or anomalies were observed.The secondary port clave was activated twice using an icu-provided syringe.No stick-downs were observed.The set was then leak-tested per specifications.Flow was established.There was leakage observed from the outlet filter.The complaint of lipids occluded can be confirmed on the inline filter.The probable cause of the clogged filter is due to a temporary or complete loss of hydrophobic properties of the filter material due to an infusate interaction during use.Directions for use (dfu) states: a filter that clogs during infusion should be replaced.Sets with filter 0.2 micron should be changed at least every 72 hours.A device history review (dhr) lot # review could not be conducted because no lot number(s) was/were identified.

Brand Name
6.5" (17 CM) APPX 1.1 ML, SMALLBORE QUADFUSE EXT SET W/4 MICROCLAVE® CLEAR (RED,
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20207767
Report Number9617594-2024-01290
Device Sequence Number7769873
Product Code FMG
UDI-Device Identifier00887709085671
UDI-Public00887709085671
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC330375
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIPIDS, UNK MFR.; TPN, UNK MFR.
Patient SexUnknown